ILO Home
Go to the home page
Site map | Contact us Franšais | Espa˝ol

CISDOC database

Document ID (ISN)63365
CIS number 94-1974
ISSN - Serial title Forskning & Praktik
Year 1994
Convention or series no.
Title Rapid increase in latex allergies
Bibliographic information 1994, No.3, p.15-18. Illus. 3 ref.
Abstract Health hazards of some chemical substances used in medical care are outlined along with protective measures. Hazards discussed include: cytostatic drugs; anaesthetic gases; formaldehyde; eczema caused by working with water and chemicals; disinfectants. Protective gloves of natural rubber can cause contact urticaria and a rapid rise in latex allergies among health care personnel has been reported. Latex dust in the air can also cause asthma and other symptoms of allergy.
Descriptors (primary) protective gloves; latex; health care personnel; hospitals; skin allergies
Descriptors (secondary) formaldehyde; inhalation anaesthetics; cytostatic drugs; disinfectants; asthma; skin diseases; urticaria; allergies
Document type D - Periodical articles
Country / State or ProvinceSweden
Subject(s) Toxic and dangerous substances
Broad subject area(s) Chemical safety
Browse category(ies) Skin diseases
Health care services
Hand and arm protection
Allergies